Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 19, 2019, 4:54 AM CST for DeSoto County, Tunica County, Mississippi; 4 counties in Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 4:54 AM CST (10:54 UTC)
- Expired
- Jan 19, 2019, 5:30 AM CST
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, DeSoto County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 11:50 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Jan 18, 11:50 PM CST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1150 PM CST Fri Jan 18 2019
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 910 PM CST Fri Jan 18 2019/
Skies are cloudy across the forecast area this evening with
temperatures in the mid 40s to mid 50s. A large area of showers
and isolated thunderstorms are moving into western sections of the
forecast area. Winds are gradually shifting to the southeast
across the region which will help bring warmer air into the
forecast area overnight. Showers and isolated thunderstorms will
continue to move across the forecast area overnight. An isolated
strong thunderstorms is possible mainly over sections of north
Mississippi. Will update forecast to remove evening wording.
ARS
PREV DISCUSSION... /issued 309 PM CST Fri Jan 18 2019/
Skies were cloudy over the area with light east to southeast
winds. Temperatures ranged from the mid 40s north to the upper
50s south. Yesterdays front was stalled over north Mississippi and
surface low pressure upstream was deepening over Kansas/Oklahoma.
For tonight and tomorrow...a significant upper level trough will
track across the Southern Plains and Mississippi Valley this
period. Moisture out ahead will quickly move into the Midsouth
this evening as the aforementioned surface low tracks east over
the Ozarks. CAM's indicate an area of moderate rainfall sliding
northeast tonight before a broken line of storms crosses the
Mississippi River by 19/12z. This line along a pre-frontal sfc
trough will be accompanied by 60kts from the southwest at
850mb...near 60F dewpoints and average CAPE values of 300-700
j/kg. A marginal risk area for a few severe storms runs generally
south of Jonesboro Arkansas to Jackson Tennessee...with the
timing mainly from 3 am through 10 am. By noon tomorrow a dry
slot ahead of the upper trough axis will slide over the
region...so have lowered rain chances in the south for the midday
hours...with patchy drizzle likely. At this same time the surface
low will be in Western Kentucky with the cold front descending
into the Blytheville and Jonesboro area. Behind the front
temperatures will fall a good twenty degrees in the matter of an
hour or two as strong north winds develop. Post-frontal winds of
up to 30 mph sustained with gusts to 45 mph are expected under 50 kts
at 850mb. A wind advisory has been issued. Subfreezing
temperatures at both 925mb and 850mb will advect over above
freezing surface temperatures by mid afternoon in the northwest
counties leading to a rain and snow mix...at this time the
dendritic zone will still be near saturation. The changeover from
liquid to all frozen precipitation will shift south and east in
the late afternoon and early evening hours however the saturated
dendritic zone will shift northeast into the Lower Ohio and
Tennessee River Valleys. So for now snow accumulations appear to
be minor along with patchy freezing drizzle along and north of
I-40. The GFS and NAM models continue to eject the storm out
faster than the EURO tomorrow late evening leaving just a few
stray flurries to fall in the east after midnight. The strong
northerly winds will let up by 3 am Sunday morning...but
wind chills will fall to the low and mid teens by sunrise.
Sunday and Monday...dry this period with upper level heights
building in as surface high pressure slides from the Northern
Plains to the Southern Great Lakes. Highs Sunday will be well
below normal with readings in the 30s. Warmer 40s for Elk day.
Tuesday through Friday...the next shortwave trough will eject
into the middle of the country this period...with the southern
branch deeper into northern Mexico. Moisture will return to the
region with another 1-2 inch potential rainfall event. As the
trough pulls out a rain and snow mix may develop once again over
the northern counties Wednesday night. The Midsouth will remain
influenced by this developing broad trough through the end of the
work week with below normal temperatures...mainly cloudy skies and
the potential for light wintry precipitation.
JAB
&&
.AVIATION...06Z TAFs
IFR to MVFR cigs are expected for the majority of the forecast.
Near continuous light to moderate rain is also expected. A few
thunderstorms are possible, but it doesn't appear that
thunderstorms will be a prevailing condition. South winds will
strengthen to 10-15kt with gusts to 30kts continuing tomorrow.
LLWS is likely at all sites. Temporarily reducing of visibility,
less than one mile is possible in association with any
thunderstorms. Winds will shift from the West to Northwest
tomorrow as a strong cold front moves across the Midsouth. Between
00z and Midnight tomorrow, a light snow is possible at JBR MEM
and MKL. No accumulation is expected.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from noon Saturday to 3 AM CST Sunday for Clay-
Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Wind Advisory from noon Saturday to 3 AM CST Sunday for Dunklin-
Pemiscot.
MS...Wind Advisory from noon Saturday to 3 AM CST Sunday for Alcorn-
Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...Wind Advisory from noon Saturday to 3 AM CST Sunday for Benton
TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jan 19, 3:51 AM CST, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 351 AM CST Sat Jan 19 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 351 AM CST Sat Jan 19 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible south of the I-40 corridor through the late morning hours. Damaging winds will be the primary threat with a secondary threat of a brief tornado. A Wind Advisory is in effect for strong northerly winds this afternoon into early Sunday morning. A Winter Weather Advisory is in effect for northern portions of the Mid-South from late this afternoon into early Sunday morning. 1 to 2 inches of snow is possible with minor ice accumulations. Further south, less than one inch of snow is possible. Mainly north of the I-40 corridor. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Reports of wind damage, winter weather, and road conditions are encouraged today. AC3
In the hours before
Special weather statement, Jan 19, 4:09 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
409 AM CST SAT JAN 19 2019
ARZ035-036-048-049-058-191100-
St. Francis AR-Phillips AR-Cross AR-Lee AR-Crittenden AR-
409 AM CST SAT JAN 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 AM CST
FOR...
St. Francis County in eastern Arkansas...
Northwestern Phillips County in eastern Arkansas...
Cross County in eastern Arkansas...
Lee County in eastern Arkansas...
Northwestern Crittenden County in eastern Arkansas...
At 409 AM CST...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Hunter to near Stuttgart. Movement was northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in St. Francis...northwestern Phillips...Cross...Lee and
northwestern Crittenden Counties should monitor this storm closely.
LAT...LON 3500 9115 3500 9104 3525 9104 3541 9082
3538 9035 3440 9092 3440 9100 3447 9100
3447 9106 3473 9105 3474 9110 3487 9110
3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 1009Z 244DEG 45KT 3508 9121 3444 9154The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:06 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 9 days |
| Jan 19, 5:24 AM CST | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Quitman, Tate, Tunica | 36 min |
| Jan 19, 5:54 AM CST | Special Weather Statement | MEG | DeSoto, Panola, Tate | 51 min |
| Jan 19, 6:15 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 30 min |
| Jan 19, 6:41 AM CST | Special Weather Statement | MEG | Benton, Lafayette, Marshall, Panola | 34 min |
| Jan 19, 8:37 AM CST | Special Weather Statement | MEG | Monroe | 23 min |
| Jan 19, 11:56 AM CST | Special Weather Statement | MEG | Marshall, Tate | 34 min |
| Jan 19, 12:04 PM CST | River Flood Warning | MEG | Tate, Tunica | 24 hr |
| Jan 19, 3:38 AM CST | Winter Weather Advisory | MEG | Benton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more | 23 hr |
| Jan 19, 5:22 AM CST | Special Weather Statement | MEG | Shelby | 38 min |
| Jan 19, 5:44 AM CST | Special Weather Statement | MEG | Lauderdale, Tipton | 46 min |
| Jan 19, 12:04 PM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 48 hr |
| Jan 19, 12:04 PM CST | River Flood Warning | MEG | Madison | 8 hr |
| Jan 19, 12:04 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 24 hr |
| Jan 19, 4:09 AM CST | Special Weather Statement | MEG | Cross, Lee, St. Francis | 51 min |
| Jan 19, 4:36 AM CST | Tornado Warning | MEG | Lee, St. Francis | 24 min |
| Jan 19, 4:57 AM CST | Special Weather Statement | MEG | Crittenden | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.